MAUDE Adverse Event Report: SYNTHES GMBH EXTRACTION SCREW FOR PFNA BLADE; EXTRACTOR

SYNTHES GMBH EXTRACTION SCREW FOR PFNA BLADE; EXTRACTOR
Catalog Number 356.825
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E1: initial reporter facility name: organization for promotion of regional medical function sendai hospital e3: reporter is a j&j employee.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that the patient had undergone an open reduction/internal fixation surgery for a femoral trochanteric fracture with pfna implants on an unknown date.On (b)(6) 2023, the patient underwent removal surgery because proximal bone union had been achieved; however, for unknown reasons, the pfna nail had to be removed in order to insert a retrograde nail into the distal femoral fracture.When removing the pfna, the surgeon attached an extraction screw to the blade and turned it in the ¿attach¿ direction, but the turning lock of the blade was not released.As the surgeon continued to turn the extraction screw, only the part at the blade end came off.After that, the surgeon inserted a 3.0 k-wire into the blade and reattached the dislodged part to the blade end at the end of a hollow screwdriver for the blade.The surgeon confirmed that the blade had returned to its original sate.Then the extraction screw was turned in the ¿attach¿ direction to attach the blade.Although the attachment was bad, the blade and extraction screw could be connected, so the blade was pulled out without releasing the lock.The surgeon pulled out the blade intact but commented that it did not appear to affect the patient significantly.The operation was extended by 90 minutes, and was completed successfully.The patient outcome was reported to be stable.This report involves one extraction screw for pfna blade.This is report 2 of 3 for (b)(6).

Brand Name
EXTRACTION SCREW FOR PFNA BLADE
Common Device Name
EXTRACTOR
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17573602
Report Number8030965-2023-10463
Device Sequence Number20888744
Product Code HWB
UDI-Device Identifier10886982195616
UDI-Public(01)10886982195616
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number356.825
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2023
Initial Report FDA Received Date08/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PFNA-II BLADE L80 TAN.; UNK - GUIDE/COMPRESSION/K-WIRES.
Patient SexUnknown